Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

An extremal property of stochastic integrals


Author: Steven Rosencrans
Journal: Proc. Amer. Math. Soc. 28 (1971), 223-228
MSC: Primary 60.75
MathSciNet review: 0275535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the stochastic integral $ {y_t} = \int_0^t {e(s,b)d{b_s}} $ of a nonanticipating Brownian functional $ e$ that is essentially bounded with respect to both time and the Brownian paths. Let $ f$ be a convex function satisfying a certain mild growth condition. Then $ Ef({y_t}) \leqq Ef(\vert\vert e\vert\vert{b_t})$, where $ {b_t}$ is the position at time $ t$ of the Brownian path $ b$. As a corollary, sharp bounds are obtained on the moments of $ {y_t}$. The key point in the proof is the use of a transformation, derived from Itô's lemma, that converts a hyperbolic partial differential equation into a parabolic one.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.75

Retrieve articles in all journals with MSC: 60.75


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0275535-7
PII: S 0002-9939(1971)0275535-7
Keywords: Nonanticipating Brownian functional, stochastic integral, Itô's lemma, Bessel process, moments, parabolic equation, hyperbolic equation
Article copyright: © Copyright 1971 American Mathematical Society